View Full Version : ADD and depression medication ?


Danniedepp
03-14-17, 02:25 PM
Hello all,

Without making this super long. I take medication for my ADD as well as medication for my anxiety/depression. (Adderall er and celexa)

I stopped taking adderall for about 2 weeks. During these weeks my emotions shifted. I felt optimistic, joyful, silly. Just in an overall good mood. I started adderall again and my emotions are back to being more "serious"? I'm
not sad or angry or have any negative feelings. I'm just in a more calm serious mood?

My question is: could taking both of these medications be affecting my emotions?

Thanks :)

dvdnvwls
03-14-17, 03:53 PM
Adderall will make you a little bit more serious for sure. But in a good useful way. If it's making you super serious, irritable, never able to lighten up, then probably your dose is a bit too high. Or your doctor might need to switch you to a different ADHD medication.

Cyllya
03-15-17, 02:26 AM
Adderall can definitely effect the emotions as a side effect. (Or sometimes it's the intended effect; it's prescribed off-label for depression sometimes.)

madhadder
03-18-17, 09:15 PM
Adderall will make you a little bit more serious for sure. But in a good useful way. If it's making you super serious, irritable, never able to lighten up, then probably your dose is a bit too high. Or your doctor might need to switch you to a different ADHD medication.

I agree with dvdnvwls re: dose.

To answer your Q directly, the medications can definitely change your emotions - both together and taken individually.

If it's not changing your emotions in a negative way, I'd consider writing out a list of pro's and con's of the medications/current dose you're at now. If your pro's dominate, you might be at a good spot, just were reminded of the difference in your outlook when you took the 2 week break. If the list leads you to determine there are more con's to how you feel on both med's than there are pro's, decide if you're willing to cut back as dvdnvwls mentioned then take the list to your doctor & let him know why you're thinking that.